Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/22194

Title: On the origin of heavy-tail statistics in equations of the Nonlinear Schrodinger type
Authors: Onorato, Miguel
Proment, Davide
El, G.A.
Randoux, Stephane
Suret, Pierre
Keywords: Rogue waves
Freak waves
Nonlinear Schrodinger
Issue Date: 2016
Publisher: © Elsevier
Citation: ONORATO, M. ...et al., 2016. On the origin of heavy-tail statistics in equations of the Nonlinear Schrodinger type. Physics Letters A, 380 (39), pp.3173-3177.
Abstract: We study the formation of extreme events in incoherent systems described by the Nonlinear Schrödinger type of equations. We consider an exact identity that relates the evolution of the normalized fourth-order moment of the probability density function of the wave envelope to the rate of change of the width of the Fourier spectrum of the wave field. We show that, given an initial condition characterized by some distribution of the wave envelope, an increase of the spectral bandwidth in the focusing/defocusing regime leads to an increase/decrease of the probability of formation of rogue waves. Extensive numerical simulations in 1D+1 and 2D+1 are also performed to confirm the results.
Description: This paper was accepted for publication in the journal Physics Letters A and the definitive published version is available at http://dx.doi.org/10.1016/j.physleta.2016.07.048.
Version: Accepted for publication
DOI: 10.1016/j.physleta.2016.07.048
URI: https://dspace.lboro.ac.uk/2134/22194
Publisher Link: http://dx.doi.org/10.1016/j.physleta.2016.07.048
ISSN: 1873-2429
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
PLA_2016.pdfAccepted version1.5 MBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.